New study links calcium, vitamin D supplements to kidney stones
Doctors often recommend that patients at risk of developing osteoporosis take calcium and vitamin D supplements to strengthen bones.
Doctors often recommend that patients at risk of developing osteoporosis take calcium and vitamin D supplements to strengthen bones. However, new evidence suggests that this therapy may carry risks. Concerned patients may want to talk to their physician about a prescription to buy Fosamax.
A team of researchers from Creighton University reported at the Endocrine Society's Annual Meeting that individuals who use calcium and vitamin D supplements for an extended period of time are more likely to show signs of calcium deposits in their blood and urine, which is a risk factor for developing kidney stones.
"The use of calcium and vitamin D supplementation may not be as benign as previously thought," said lead researcher J. Christopher Gallagher. "Pending further information, people should not exceed the guidelines suggested by the Institute of Medicine."
In recent years, numerous studies have linked vitamin D to a range of health benefits, which prompted some experts to recommend that health agencies increase the minimum recommended allowances. However, the new findings suggest that this may have negative health consequences.
Individuals who are interested in supporting their bone health may want to talk to their doctor about a prescription to buy Fosamax
See also ...
|IMPORTANT DISCLOSURE: All medical content and news articles on this website is supplied by an independent third party company. While the information can be useful, this website relies on others for its creation and cannot guarantee the accuracy, medical efficacy, or reliability of the information provided. In all circumstances, you should always seek the advice of your physician and/or other qualified health professional(s) for drug, medical condition, or treatment advice. This website does not provide any medical advice. The content provided on this website is not a substitute for professional medical advice, diagnosis or treatment.|